Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 172, NWS Jacksonville, FL

July 15, 2000Clay County, Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 15, 2000, 3:36 PM EDT for Clay County, Putnam County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2000, 3:36 PM EDT (19:36 UTC)
Expired
Jul 15, 2000, 4:15 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Clay County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1478 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 151936
SVRJAX
FLC019-107-152015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT SAT JUL 15 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLAY COUNTY IN NORTHEAST FLORIDA
  NORTHERN PUTNAM COUNTY IN NORTHEAST FLORIDA

* UNTIL 415 PM EDT

* AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE
  EXTENDING FROM 13 MILES NORTHEAST OF FLORAHOME TO 6 MILES NORTHEAST
  OF KEYSTONE HEIGHTS...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH
  OF LAKESIDE TO 11 MILES NORTH OF MELROSE...MOVING SOUTH AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 415 PM EDT...
  KEYSTONE HEIGHTS...
  LAKE GENEVA...
  PUTNAM HALL...
  FLORAHOME...
  CARRAWAY...
  HOLLISTER AND INTERLACHEN...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

$$

SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:50 PM EDT, 46 minutes earlier.

Area forecast discussion, Jul 15, 2:50 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT SAT JUL 15 2000

CURRENTLY...SFC ANALYSIS SHOWS WELL DEFINED TROUGH FROM SSI-JAX-CTY.
THIS IS SERVING AS FOCUS FOR WIDELY SCT CONVECTION TO DEVELOP OVER
NE FL. AS EXPECTED HEAVIEST CONVECTION DOWN NEAR MARION COUNTY AND
PUTNAM CO. LOWER DEWPOINTS BEING OBSERVED OVER SE GA WITH AMG
REPORTING LOWER 60S NOW AND TEMPS ARE GETTING UP INTO THE SWELTERING
UPPER 90S. MAY BEING SEEING THE SIGNS OF RIVER BREEZE WHICH WILL
ALSO HELP INITIATE A FEW SHOWERS AND TSRA. ON THE LARGER
SCALE...MID/UPPER LEVEL TROUGH EXTENDS FROM NE U.S. TO THE FL E
COAST.

FORECAST...MODELS IN FAIR AGREEMENT THIS PACKAGE. ALL MODELS HAVE A
GOOD HANDLE ON THE SFC TROUGH BUT THE NGM SEEMS BETTER WITH HANDLING
PRECIP PATTERN SO FAR TODAY. THE TROUGH WILL BROADEN DURING THE PD
AND ALLOW GULF MOISTURE TO ADVECT INTO THE LOWER LEVELS OVER
SUWANNEE VALLEY AND POINTS S. AT MID/UPPER LEVELS...MODELS AMPLIFY
MID/UPPER LEVEL TROUGH OVER THE ERN U.S. THROUGH SUN AND TAKE IT
FARTHER OFFSHORE BY 00Z TUE. AVNS HANDLING OF SHORTWAVE EARLY MON
SEEMS OVERDONE AND PREFER THE ETA/NGM PROGS. SHORTWAVE COMING DOWN
DOWN INTO THE TROUGH SUN SHOULD AID IN WEAK DYNAMIC LIFT DURING THE
DAY. NOTED THAT THE NGM CAPTURED THIS SHORTWAVE FEATURE WELL TO OUR
NW WHERE WIDELY SCT PRECIP...ALBEIT WEAK...WAS FALLING AROUND AR.
MAIN LIMITING FACTOR WILL BE MOISTURE AND THINK ETA AND NGM PROGS
ARE IN LINE. SO BASICALLY PREFER NGM POPS AND TEMPS THIS PACKAGE.
THINK OVERNIGHT LOWS COULD BE A TAD HIGH WITH NGM AND WILL UNDERCUT
A DEG OR TWO. MOISTURE INCREASES FURTHER ON MON BUT NVA TAKES HOLD
OVER THE NRN HALF OF THE AREA AND MAY SUPPRESS CONVECTION. NOT
EXPECTING E COAST SEA BREEZE TO BE A PLAYER DURING THE PD DUE TO
MEAN LOW LEVEL WINDS OF ABOVE 10 KT. WILL KEEP HIGHEST POPS TO THE S
CWA WHERE DEEPER MOISTURE EXISTS IN THE PD.

MARINE...OBS INDICATING SW 10-15 KT WITH LITTLE LIGHTER WINDS NEAR
SHORE OVER GA. SFC LOW DEVELOPING IN THE VICINITY OF SW TO S CENTRAL
GA TO INCREASE PRES GRADIENT OVER THE MARINE WATERS. TREND OF
INCREASING WINDS FOR SUN LOOKS GOOD. MODELS A LITTLE INCONSISTENT
WITH REGARD TO WIND SPEEDS SUN NIGHT BUT ALL DO AGREE ON WINDS
INCREASING TO 15 TO 20 KT FOR ABOUT HALF THE SUN NIGHT PD OVER THE
WATERS...SO WILL GO WITH THIS SCENARIO.

PRELIM
AMG 70/97/69/96 -112
SSI 75/92/74/92 -212
JAX? 73/97/74/96 1323
GNV 74/95/74/94 1323 02

.JAX...
.GA...NONE
.FL...NONE

ARS

In the hours before

Special weather statement, Jul 15, 12:46 PM EDT, 2 hours 50 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-152200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1246 PM EDT SAT JUL 15 2000

THE COMBINATION OF LOW LEVEL MOISTURE...DAYTIME HEATING...AND AN
UPPER TROUGH WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON OVER NORTH FLORIDA...MAINLY SOUTH OF INTERSTATE 10. THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND
GUSTS OVER 40 MPH...BRIEF HEAVY RAIN...AND HAIL. ISOLATED SHOWERS AND
THUNDERSTORMS ARE EXPECTED NORTH OF INTERSTATE 10 INTO SOUTHERN
GEORGIA...PRIMARIY OCCURRING NEAR THE EAST COAST WITH THE SEABREEZE.
THE STORMS THAT DEVELOP THIS AFTERNOON WILL MOVE TOWARDS THE EAST AND
SOUTHEAST AROUND 15 MPH.

ALTHOUGH A FEW STORMS HAVE THE POTENTIAL OF BECOMING SEVERE...SPOTTER
ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON.

HIGH HUMIDITY AND INLAND TEMPERATURES IN THE LOWER 90S HAVE ALREADY
PRODUCED HEAT INDICES EXCEEDING THE CENTURY MARK. USE CAUTION DURING
OUTDOOR ACTIVITIES THIS AFTERNOON AND DRINK PLENTY OF WATER.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.